SSRI Ed note: Users discuss side effects of Lexapro, and its potential to cause horrific nightmares.
To view original post click here
05-18-2015, 08:59 PM
I just don’t understand…. Since I increased my dosage [of Lexapro] to 20mg I have been having horrendous nightmares almost every night. I’m talking, someone trying to rape me at gun point and then murdering my husband for trying to help me. I saw him bleed to death from a gun shot wound. I recall screaming his name and pounding his chest trying to make him breathe… and it felt so real I woke up and cried…I’ve had others… a friend of mine raped me, I saw my son getting stabbed by someone who broke into our house and then he turned and threw knives at me. There’s been several others where I’ve seen my husband die, or I’ve been attacked/harmed and they’re so frightening I don’t want to go to sleep anymore… I wake up so tired I might as well have stayed up anyway… Does anyone else have side effects like this? Is this something caused by my medication? Or am I actually crackers?
Not sure how helpful this will be but I’m going to give it a go. I did a brief web search about the connection between vivid/intense dreams and antidepressant medication and there is some research that shows that the medication can result in a person having odd dreams. Considering antidepressants have affect a person’s neurotransmitters that isn’t surprising.
Now for my own experience. I’ve been back on antidepressants since last fall, first I was on Lexapro and after a month I was switched to Cymbalta. I normally have odd dreams but I recall when taking Lexapro that I did have more vivid dreams. Strangely on Cymbalta I’m experiencing the opposite. I don’t have vivid dreams or memorable dreams unless I forget to take it.
If I were you I would talk to your doctor about what you’re experiencing.